Alert archive / Florida / Flash Flood Warnings in 2015
Flash Flood Warning 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Apr 12, 2015, 9:04 PM CDT for Jackson County, Florida. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2015, 9:04 PM CDT (02:04 UTC)
- Expired
- Apr 13, 2015, 4:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Jackson County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 11:20 PM CDT | FLASH FLOOD | Marianna, FL | FLASH FLOODING GETTING WORSE IN SOUTHWEST JACKSON COUNTY AND NEAR MARIANNA. NUMEROUS ROADS FLOODED AND IMPASSIBLE. |
| Apr 13, 1:20 AM CDT | HEAVY RAIN 11 | Cottondale, FL | A REPORT OF AROUND 11 INCHES OF RAIN NEAR COTTONDALE... STORM TOTAL. VIA WMBB METEOROLOGIST ON SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 136 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 664 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
413
WGUS52 KTAE 130204
FFWTAE
FLC063-130500-
/O.NEW.KTAE.FF.W.0004.150413T0204Z-150413T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
904 PM CDT SUN APR 12 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL MIDNIGHT CDT
* AT 901 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
IN WESTERN JACKSON COUNTY NEAR THE COTTONDALE AREA. HEAVY RAIN
IS EXPECTED TO CONTINUE ACROSS THE WARNED AREA AND ADDITIONAL
FLASH FLOODING MAY DEVELOP. THIS FLASH FLOOD WARNING EXTENDS THE
FLASH FLOOD WARNING PREVIOUSLY IN EFFECT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARIANNA...COTTONDALE...GREENWOOD...ALFORD...CAMPBELLTON...
ROUND LAKE...BLUE SPRING...SIMSVILLE...KYNESVILLE...SILLS...
ELLAVILLE...JACOBS...RIDGETOP...STAR...JACOB CITY...
CHIPOLA TERRACE...COMPASS LAKE AND STEELE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3100 8545 3100 8520 3075 8511 3056 8522
3057 8543 3078 8543 3079 8545
$$
1-WESTON3 follow-up statements
032
WGUS72 KTAE 130304
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1004 PM CDT SUN APR 12 2015
FLC063-130500-
/O.CON.KTAE.FF.W.0004.000000T0000Z-150413T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON FL-
1004 PM CDT SUN APR 12 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHWESTERN JACKSON COUNTY...
AT 1001 PM CDT...LOCAL LAW ENFORCEMENT CONTINUED TO REPORT FLASH
FLOODING IN WESTERN PARTS OF JACKSON COUNTY. NUMEROUS ROADS WERE
BECOMING IMPASSIBLE. DOPPLER RADAR ESTIMATES UP TO NINE INCHES OF
RAIN HAVE ALREADY FALLEN NEAR COTTONDALE AND INTERSTATE 10. FLASH
FLOODING IS EXPECTED TO CONTINUE WITH ADDITIONAL HEAVY RAINFALL IN
SOUTHWEST JACKSON COUNTY. RAINFALL RATES MAY BE AS HIGH AS 3 TO 4
INCHES PER HOUR IN SPOTS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARIANNA...COTTONDALE...ALFORD...RIDGETOP...ROUND LAKE...STAR...
SIMSVILLE...COMPASS LAKE...STEELE CITY AND KYNESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3083 8545 3089 8531 3075 8511 3070 8514
3056 8522 3057 8543 3078 8543 3079 8545
$$
08-LAMERS255
WGUS72 KTAE 130417
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1117 PM CDT SUN APR 12 2015
FLC063-130500-
/O.CON.KTAE.FF.W.0004.000000T0000Z-150413T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON FL-
1117 PM CDT SUN APR 12 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHWESTERN JACKSON COUNTY...
AT 1115 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING WAS
GETTING WORSE IN PARTS OF SOUTHWEST JACKSON COUNTY. NUMEROUS ROADS
WERE BECOMING FLOODED AND IMPASSIBLE. DOPPLER RADAR ESTIMATES THAT
UP TO TEN INCHES OF RAIN HAVE ALREADY FALLEN NEAR COTTONDALE AND
INTERSTATE 10...AND RAINFALL RATES NEARBY CONTINUE TO BE AS HIGH AS
3 TO 4 INCHES PER HOUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARIANNA...COTTONDALE...ALFORD...RIDGETOP...ROUND LAKE...STAR...
SIMSVILLE...COMPASS LAKE...STEELE CITY AND KYNESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3083 8545 3089 8531 3075 8511 3070 8514
3056 8522 3057 8543 3078 8543 3079 8545
$$
08-LAMERS241
WGUS52 KTAE 130439
FFWTAE
FLC063-130900-
/O.EXT.KTAE.FF.W.0004.000000T0000Z-150413T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1139 PM CDT SUN APR 12 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHWEST AND CENTRAL JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 400 AM CDT
* AT 1137 PM CDT...LOCAL LAW ENFORCEMENT CONTINUED TO REPORT FLASH
FLOODING ACROSS SOUTHWEST AND CENTRAL JACKSON COUNTY WITH NUMEROUS
ROADS FLOODED AND IMPASSIBLE. WITH ADDITIONAL MODERATE TO HEAVY
RAINFALL STILL OCCURRING...FLOOD WATERS WILL BE SLOW TO RECEDE AND
FLOODING COULD GET WORSE IN SOME INSTANCES. THEREFORE...THE FLASH
FLOOD WARNING HAS BEEN EXTENDED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARIANNA...COTTONDALE...ALFORD...RIDGETOP...ROUND LAKE...STAR...
SIMSVILLE...COMPASS LAKE...STEELE CITY AND KYNESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3083 8545 3089 8531 3075 8511 3070 8514
3056 8522 3057 8543 3078 8543 3079 8545
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 8:06 PM CDT, 58 minutes earlier.
Area forecast discussion, Apr 12, 8:06 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 906 PM EDT SUN APR 12 2015 .NEAR TERM [THROUGH TONIGHT]... HEAVY RAINFALL IS THE MAIN CONCERN TONIGHT. AN AREA OF RAIN HAS SET UP ALONG THE STATIONARY FRONT IN SOUTHEAST ALABAMA AND THE WESTERN PANHANDLE THIS EVENING. RADAR INDICATES THAT 4 TO 5 INCHES OF RAIN HAVE FALLEN SO FAR IN WASHINGTON AND JACKSON COUNTIES. HIGH REFLECTIVITIES WITH LITTLE LIGHTNING ACTIVITY ARE TYPICAL OF HIGH RAINFALL RATES. WILL CONTINUE TO MONITOR THE FLOODING CONCERNS. LOW TEMPS WILL BE IN THE UPPER 60S. && .AVIATION... [THROUGH 00Z TUESDAY]... CONDITIONS WILL BE VFR AND MVFR OVERNIGHT. IFR IS EXPECTED DUE TO LOW CEILINGS AND FOG STARTING AT 08Z. HEAVY RAIN IS EXPECTED AT DHN OVERNIGHT. RAIN WILL BE WIDESPREAD AT DHN, ABY AND ECP TOMORROW. && .PREV DISCUSSION [401 PM EDT]... .SHORT TERM [MONDAY THROUGH TUESDAY NIGHT]... UNSETTLED CONDITIONS WILL PREVAIL THROUGH THE SHORT TERM AS A SERIES OF UPPER LEVEL SHORTWAVES EMBEDDED WITHIN THE SUBTROPICAL JET AFFECTS THE REGION. THE OVERALL COVERAGE OF RAINFALL IS EXPECTED TO BE FAIRLY HIGH ACROSS THE AREA WITH DEEP MOISTURE IN PLACE AND PWAT VALUES CONTINUING WELL ABOVE AVERAGE FOR THIS TIME OF YEAR. SUFFICIENT INSTABILITY EXISTS FOR CONVECTION...ALTHOUGH SEVERE WEATHER IS NOT EXPECTED WITH WIND FIELDS REMAINING UNIMPRESSIVE. THE MAIN IMPACT TO THE AREA WILL BE LOCALIZED HEAVY RAINFALL AMOUNTS. GIVEN THE DEEP MOISTURE IN PLACE...THUNDERSTORMS WILL BE EFFICIENT RAINFALL PRODUCERS...AND SOME OF THE CAM GUIDANCE RESPONDS WITH ISOLATED VERY HEAVY AMOUNTS. HOWEVER...THERE IS A LARGE AMOUNT OF DISAGREEMENT WITH RESPECT TO THE LOCATION AND EXACT TIMING OF THE HEAVIEST RAINFALL AMOUNTS. THIS IS LIKELY DUE TO SUBTLE NATURE OF THE SHORTWAVES EMBEDDED WITHIN THE SUBTROPICAL JET...WHICH CAN BE DIFFICULT TO FORECAST. POPS WILL GENERALLY BE IN THE 50-70 PERCENT RANGE DURING THE DAY AND 40-50 PERCENT AT NIGHT WITH OVERNIGHT LOWS WELL ABOVE AVERAGE DUE TO ALL THE CLOUD COVER AND MOISTURE. .LONG TERM [WEDNESDAY THROUGH SUNDAY]... THE UNSETTLED EL NINO-ISH PATTERN MAY CONTINUE ALL THE WAY INTO NEXT WEEKEND. ON THE HEMISPHERIC SCALE...THE SUBTROPICAL JET IS VERY WELL DEFINED ALL THE WAY WEST OF HAWAII AND WILL CONTINUE TO EXTEND EASTWARD ACROSS THE NORTHERN GULF. A SERIES OF WEAK UPPER LEVEL DISTURBANCES EMBEDDED IN THIS FLOW WILL KEEP CLOUDS AND ABOVE AVERAGE RAIN CHANCES AROUND THROUGH THE PERIOD. OVERNIGHT LOWS ARE EXPECTED TO CONTINUE ABOVE AVERAGE WITH NEAR AVERAGE DAYTIME HIGHS. .MARINE... IN GENERAL...RELATIVELY LIGHT WINDS AND LOW SEAS WILL PREVAIL FOR THE NEXT SEVERAL DAYS. .FIRE WEATHER... THE WET PATTERN WILL CONTINUE THROUGH THE WEEK. WHILE AREAS MAY NOT SEE A WETTING RAIN EACH DAY...MOST AREAS WILL HAVE A WETTING RAIN SOMETIME OVER THE NEXT SEVERAL DAYS. MINIMUM RH VALUES WILL REMAIN ABOVE 60 IN THE AFTERNOONS. .HYDROLOGY... ABOVE AVERAGE RAINFALL IS EXPECTED OVER THE NEXT WEEK WITH AVERAGE TOTALS OF 3 TO 5 INCHES POSSIBLE OVER THE COURSE OF THE WEEK...HIGHEST ACROSS THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA. AS IS TYPICALLY THE CASE WITH CONVECTION...LOCALIZED HIGHER AMOUNTS ARE LIKELY. THESE AMOUNTS MAY FORCE SOME RIVERS INTO ACTION OR EVEN MINOR FLOOD STAGE BY THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 69 80 68 83 69 / 60 60 40 50 30 PANAMA CITY 71 78 71 79 69 / 60 60 40 50 30 DOTHAN 67 79 66 82 66 / 70 70 50 60 30 ALBANY 66 79 67 84 66 / 60 70 50 60 30 VALDOSTA 67 82 67 84 67 / 50 70 40 60 30 CROSS CITY 69 82 68 83 68 / 30 60 40 40 30 APALACHICOLA 72 79 72 81 70 / 50 60 40 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...WESTON SHORT TERM...DVD LONG TERM...DVD AVIATION...WESTON MARINE...DVD FIRE WEATHER...WESTON HYDROLOGY...DVD
In the hours before
Local storm report, Apr 12, 7:22 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
822 PM EDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD CHIPLEY 30.78N 85.54W
04/12/2015 WASHINGTON FL LAW ENFORCEMENT
SOME ROADS BEING BLOCKED OFF DUE TO FLOODING AROUND OLD
BONIFAY ROAD AND MARTIN LUTHER KING ROAD...MAINLY NORTH
OF HIGHWAY 90.
&&
DVDLocal storm report, Apr 12, 7:43 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
843 PM EDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HEAVY RAIN KYNESVILLE 30.73N 85.35W
04/12/2015 M3.50 INCH JACKSON FL PUBLIC
SOCIAL MEDIA REPORT OF 3.50 INCHES OF RAIN IN KYNESVILLE.
MOST OF THIS RAIN HAS FALLEN IN ABOUT 3 HOURS.
&&
DVDLocal storm report, Apr 12, 8:28 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
928 PM EDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM FLASH FLOOD 2 NNE COTTONDALE 30.83N 85.36W
04/12/2015 JACKSON FL 911 CALL CENTER
ROAD IMPASSABLE DUE TO WATER AT BONNET POND RD AND
HIGHWAY 231.
&&
WESTONLocal storm report, Apr 12, 8:37 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
937 PM EDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM FLASH FLOOD W COTTONDALE 30.80N 85.38W
04/12/2015 JACKSON FL 911 CALL CENTER
ROAD IMPASSABLE DUE TO WATER ON HIGHWAY 90 WEST OF
COTTONDALE.
&&
WESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:35 PM CDT | Flash Flood Watch | TAE | Bay, Calhoun, Holmes, Jackson, Walton, Washington | 19 hr |
| Apr 13, 7:51 AM CDT | Special Marine Warning | TAE | 114 min | |
| Apr 13, 11:24 AM CDT | Special Marine Warning | TAE | 96 min | |
| Apr 13, 12:56 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Apr 13, 2:55 PM CDT | Special Marine Warning | TAE | 2 hr |
Nearby
Flash Flood Warnings in Florida, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.